Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Estimating Quarterly Values of Annually Known Variables in Quarterly Relationships

W. H. Somermeyer, R. Jansen and A. S. Louter
Journal of the American Statistical Association
Vol. 71, No. 355 (Sep., 1976), pp. 588-595
DOI: 10.2307/2285587
Stable URL: http://www.jstor.org/stable/2285587
Page Count: 8
  • Download ($14.00)
  • Cite this Item
Estimating Quarterly Values of Annually Known Variables in Quarterly Relationships
Preview not available

Abstract

The method presented here assumes that the variable under consideration is a weighted moving average of annual values, with weights to be estimated by means of quadratic programming. This multivariate (MV) method is used to estimate quarterly income figures on the basis of annual income data in quarterly consumption functions for the U.S. and the Netherlands. The MV method appears to perform slightly better than the competing single-variate (SV) smoothing methods of Feibes, Boot and Lisman with respect to parameter estimates, and smallness and randomness of the differences between calculated and observed values of consumption.

Page Thumbnails

  • Thumbnail: Page 
588
    588
  • Thumbnail: Page 
589
    589
  • Thumbnail: Page 
590
    590
  • Thumbnail: Page 
591
    591
  • Thumbnail: Page 
592
    592
  • Thumbnail: Page 
593
    593
  • Thumbnail: Page 
594
    594
  • Thumbnail: Page 
595
    595